Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By Thisweekforsure
Haloperidol possible brain damage?
  1. #1
    hei213 is offline New Member
    Join Date
    May 2016
    Posts
    3

    Default Haloperidol possible brain damage?

    Dear All,
    I got injected only once with Haloperidol. That caused me to fell asleep, I woke up in a couple of hours, only a bit of twitching in my shoulder, but a pill took care of that for good. This happened a year ago.
    I read various articles on the internet that Haloperidol (and basically psychiatric drugs) can cause brain damage/brain volume shrinkage.
    This stuff got me worried as a would be software engineer I wish to dedicate my whole life to learning IT/programming and I need my brain in top shape to do so. I got no other medications than haloperidol and that pill afterwards. Shall I be worried about possible brain damage? I admit those articles were about persistent use but I'm still worried.
    For the record: Tests I performed recently: an official Mensa adaptive IQ test on which I scored no mistake, giving me an IQ above 125, a test for superior IQ would be needed to evaluate it accurately.
    For my balace I usually do weighted single leg squats, I rarely fall on my bottom. For dexterity I play the clarinet and the saxophone, my technique has no more flaws than it used to have. For memory, I'm an Eastern-European university student, we have to cram everything and so far so good, I had the two semesters with all my credits completed with ease.
    I understand this all sounds most hypochondriac, but born in a poorer family, my mind is all I have.
    Thanks in advance.
    Last edited by Anonymous; 05-31-2016 at 02:59 PM. Reason: typo

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    I think it is very unlikely the injection did you any permanent harm. I would not worry about it at all. However, the underlying reason you got the injection may be of ongoing concern. However, from your description of your activities and tests it sounds like you are functioning well so I'd forget about the injection and focus on the present and the future.
    hei213 likes this.

  3. #3
    hei213 is offline New Member
    Join Date
    May 2016
    Posts
    3

    Default

    Thanks for the update.
    I have no underlying reason - I tipped in my workshop and fell into the plates I was trimming and they tore my forearm open, it needed surgery. I got that as tranquilizer as I felt uneasy (of course I did, nearly got my hand chopped off -_- ).
    If they would have told me that it's a psychiatric drug I would not take it, rather stay up at night. They toss it around like candies here.

  4. #4
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    Yikes! Sorry about the accident it sounds horrible! And also yikes they give you that drug as a tranquilizer? WOW. I don't see why a simple benzo wouldn't have been more appropriate for that purpose. Haloperidol is an anti-psychotic. Good grief.

    Yeah I agree with you, I would have been appalled if that had happened to me. But the good news, you have no underlying disorder that will hamper your future. I think you will be just fine!

  5. #5
    hei213 is offline New Member
    Join Date
    May 2016
    Posts
    3

    Default

    it is oftentimes given to those with migraine or headache or so i have heard.
    least now i know about it, i can avoid it i do not need that stuff.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22